MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA SILICONE TRACHEOSTOMY TUBES; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. BIVONA SILICONE TRACHEOSTOMY TUBES; TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number 67HA60
Medical Device Problem Codes Break (1069); Deflation Problem (1149)
Health Effect - Clinical Code Hypoxia (1918)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the cuff of the tracheostomy tube broke while in use with the patient.The patient experienced respiratory distress and was manually ventilated.The event occurred after 25 days of use.
 
Additional Manufacturer Narrative
Date of event and operator of device is unknown.No information has been provided to date.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Additional Manufacturer Narrative
Problem and evaluation codes: updated h10 device evaluation: one device was returned for investigation.Upon visual inspection wear on the cuff was noted.Functional testing was performed and a leak at the top of the device was found, confirming the customers complaint.Abrasion marks were visible 14 mm above the distal tip on the top of the shaft.The abraded area was 4 mm long and 3 mm wide and it was located below and to the left (i.E., patient side) of the "2" along the gradient marking on the shaft.These marks are likely due to scrubbing action with a sharp implement.The leak emitted from one of the abraded marks.The instruction for use states under section 2 indications for use that the device is not intended for long-term use and is only for temporary use and should be replaced right away when the correct flange length is determined.Based on details in the complaint description, the device is being used longer than what is recommended by the instructions for use.A review of the device history record (dhr) shows there were no observations recorded during manufacture to suggest an issue of this nature would occur with this lot of products.

Brand Name
BIVONA SILICONE TRACHEOSTOMY TUBES
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
Manufacturer (Section G)
NULL
5700 west 23rd ave
gary IN 46406
Manufacturer Contact
jim vegel
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key16342236
Report Number3012307300-2023-01106
Device Sequence Number12474091
Product Code JOH
UDI-Device Identifier15021312013795
UDI-Public15021312013795
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K081440
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model Number67HA60
Device Catalogue Number67HA60
Device Lot Number4251781
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/19/2023
Supplement Date Received by Manufacturer02/15/2023
Initial Report FDA Received Date02/09/2023
Supplement Report FDA Received Date03/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/25/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown